I find that many many pills worsen my gastritis or my reflux. Haven't had trouble with narcotics, (haven't had narcotics in over a year) but I have with Tylenol, antihistamines, muscle relaxants, the list goes on.
I need a narcotic that doesn't cause tummy pain. I don't know how I am going to survive the weekend, I have to see my PCP next week, but this is pure misery. Would they admit me in the hospital where I vomitted blood a couple of weeks ago? I know it's just the Lortab nagging that pain but god I can't take this.. It hurt so bad last night, I just wanted to shoot myself. And I'm so lucky, I get to wake up and do it all over again.
I called 911 saturday. On the way to the hospital, I had several long bigeminal rhythms. It stopped when they gave me oxygen. Ambulance driver told the ER this like 4 times, but they did nothing. I have been puking for several days. My gastro wanted me in the ER a couple of weeks ago from where i have blood in my vomit, I did not get to see one, though they had one there. I told them this. I also told the dr I could not take it anymore. My back was in so much pain I went to a health clinic friday and they gave me lortab, which helped, but then I'd end up so sick at my stomach, thought I'd die, but the back pain kept getting so severe, I lacked any choice. My ulcer wouldn't even be flaring like this if my dentist took me seriously when I said I can't take NSAID's, but instead he calls me in a prescription for it. The ambien I had to take yesterday to keep from putting a bullet in my mouth from where the pain was so bad, isn't even funny. They did blood work on me and a urinalysis and give me more lortab, some carafate, a coctail for my tummy and some kind of pain medication, and sent me on home. They knew I took too much sleeping pills to stop the pain before going up there too. So I guess I'm not anemic, I don't know what else the blood work would have been for, but shouldn't they take a bleeding stomach a little more seriously than that! I also can't help but wonder why the ummmmmmm can't anyone scan my back, instead of letting me continue with repeated episodes of severe pain. I don't know how the hell I made it through yesterday, except the Ambien, what could have killed me saved my life. I am so ****** off at that ER doctor for the lack of care I received. All I've done all weekend is lay in bed and cry in pain, I couldn't take it, so why is it they couldn't help me any better than that?
If I didn't have my sleeping pills, I would have likely put a bullet in my mouth, I don't know when I have had to deal with pain this bad. I'm better but I am really angry with the ER.
Ultimately, you may have to look into ways to endure pain without pills. I've been on that road 5 years now, and it's a hard one, but you can't keep taking pills that are just making you worse.
Definitely, local treatments are your friend. Look into the back pain, see a real doctor for it, but don't take any pills meanwhile. If the pain is intolerable, ask for an external treatment. Lidoderm patches are quite effective, for example.
I endure pain every day. I have fibromyalgia and MCTD. I just cannot endure pain that is so bad, that I am in tears. I don't even see why I should have to. I should of had an MRI on my back long time ago, it is way past due. I probably have a disc herniation, it would explain my nerve problems. My back is on fire right now. A doctor shouldn't let your problems go go and go until your at the point I have been over the weekend, and I went through this before before physical therapy. They are supposed to be there to help and they can't even run a test on me to find out what is wrong. If you can't get proper medical care, what is the point of going to the doctor the begin with?
Right now, I'm taking nexium twice a day, carafate 4 times a day, zantac 150 as needed, pepto, mylanta. I am not the only one get sick at my stomach from Lortab, it has to be the codeine that does that. It made me puke every day, I am trying my best right now to just deal with the back pain and not use it. I was taking aspirin and ibuprofen for my dental pain, that is why I puked blood. They said it's from my ulcer, I know it's from the aspirin, I have stopped both of those medications also. It is just going to take time to heal from this and no more nsaid's ever. I have to go talk with my doctor over this and make sure my pain is managed in a way that won't hurt me. When I tell them I can't take NSAID's or a medication is hurting me, but my pain is so bad, I need help, and they don't do it, that makes it hard. So if this ever becomes such a problem again, I will take it straight to my PCP, but he's going to have to stop those sissy prescriptions that don't do a thing. Duragesic patches would help my back and probably not make me sick, but long term use is a totally different story, it is why I developed acid reflux the disease the start with. I think an MRI would be the sensible solution here. I tried percocet in the hospital after surgery, I don't know why, it made my back spasm really bad, they had to go back and give me Toradol to stop the pain. Well, I've tried milk, I just want to puke it up like everything else, I have some lactoce intolerance with milk too.
Definitely, if the acid rises as high as your sinuses.
I'm having the same little nosebleed all the time thing, and it's really annoying.
Hang in there. This flare will settle down, and then you can go about finding some better answers for your other problems. Definitely consider lidocaine products. Narcotic patches are designed to get the medicine into the bloodstream at a constant rate. Lidocaine patches aren't made to release medicine into the bloodstream, they go over the painful area and just release medicine locally. I tried them once and they actually worked great, I just fidget too much, so they don't stay on me well.
The Following User Says Thank You to janewhite1 For This Useful Post: MountainReader (01-19-2011)
I know I don't have sinus problems or allergies to cause it. I have felt acid go up in my throat and ears making it burn, so I guess it can get in my nose too. I have tried anesthetic patches for back pain, maybe 7 or 8 yrs back, I don't think it was Lidocane patches though, but it didn't cut the mustard. I don't know if I want to demand my doctor order an MRI, but if he doesn't offer, I am going to get the money together and go over to mri imaging center and get it done over the summer, and they won't have to go through the trouble with my insurance, he can just write an order that would take him about 5 seconds, but I am not going to let myself continue over and over to have that kind of pain and not know why. Done with that. Thanks for the suggestion with the medication.
When you get the MRI, make sure that it's from the best machine in your area. Had an MRI of my knee a few years back that was totally useless because the insurance company sent me to this "open MRI" place with a field of only .6 Tesla. To get decent resolution, you need at least 1 Tesla. And a physical exam by a good orthopedist can often be more revealing than any scan.
As far as narcotics, I've observed the following:
Codeine: Zero pain relief, hurt tummy and kept me awake all night.
Darvocet: Massive depression. (didn't they take it off the market for that?)
Ultram: Hours of vomiting (profoundly not cool.)
Hydromorphone: Great relief, no side effects other than a hint of drowsiness.
Not likely I'll ever get any more, but it was nice while it lasted.
Unfortunately, what I need more than painkillers are antihistamines, and apparently all antihistamines worsen either my gastritis or my reflux. Benadryl is particularly bad for the reflux.
Just about any medication out there can potentially irritate the digestive system. You just have to try and see.